Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lpswim

Need Help With Accutane Ib

Hi, thank you for taking your time to read this and possibly help me out!

So here's the story. I am a 16 year-old girl and I have never had bad acne at all. I have just had a few bumps here and there that were not a problem. But, at the beginning of this school year, I began getting these tiny pimples all over my forehead that were annoying and just unattractive. My dermatologist tried EVERYTHING to get rid of them, and when nothing worked, she suggested Accutane.

I have been on Accutane for about 4 weeks now and I think every bad side effect that can happen has happened (except for all the psychological stuff). My initial breakout has been HORRIBLE. I have new, red, irritated pimples all over my face everyday. Everytime I think it's getting better, it just gets WORSE. I would have NEVER even imagined having acne this bad before I started Accutane! I have nose-bleeds every day and I can barely open my mouth without it cracking. I have a weird itchy rash on my hand, and I'm getting pimples on weird places like my stomach. Surprisingly though, the actual dryness of my skin (other than lips and inside of nose) hasn't been bad at all. I am on the swim team, so i come incantact with chlorine every day and I thought this would make my dryness worse, but it hasn't. My cousin is on Accutane as well, and her initial breakout was not NEAR as bad as mine has been. Her face was completely clear after about 4 weeks. I NEED HELP! I don't even want to go out in public right now!! :(

What should I do to treat my initial breakout?? How long is this going to last?? When will i start seeing POSITIVE results??!!

Share this post


Link to post
Share on other sites

Well, the initial breakout can last for for a while.. It's different for everyone, some are clear within a month and some are still breaking out on the 3rd month. I would say that by the 3rd month you should not be breaking out as much. You can't really treat it or avoid it, just don't pick or stress about it. And you might want to avoid vitamin A.

Good luck

Share this post


Link to post
Share on other sites

am i the only one that didnt experience an IB. i was clear within the 1st month.

like ihatemynose said, results vary i hear, some people dont see results till the last month...

but maybe ur using something thats causing the breakouts. what are u using?

Share this post


Link to post
Share on other sites

am i the only one that didnt experience an IB. i was clear within the 1st month.

like ihatemynose said, results vary i hear, some people dont see results till the last month...

but maybe ur using something thats causing the breakouts. what are u using?

I wash my face with pHoderm for sensitive skin, and i moisturize with Cetaphil. I'm on 80mg a day and I started 11/1/11.

Share this post


Link to post
Share on other sites

both those products seem great. just hang in there, u only started a month ago. have u experienced the dryness/dry lips yet?

Share this post


Link to post
Share on other sites

both those products seem great. just hang in there, u only started a month ago. have u experienced the dryness/dry lips yet?

Yes, my lips are extremely dry and cracked, but my face hasn't been to bad.

Share this post


Link to post
Share on other sites

it seems the higher the dose the worse the IB. so starting at 80mg may have something to do with you having such a bad flare to start. the good news is a higher dose course means you're less likely to need another course later on. if you are still struggling you could ask your derm to prescribe predisone (think i spelt that wrong) which will help bring it down, or get on some antibiotics for a few weeks which will help. theres only certain ones you can take at the same time as tane though. or you could ask about dropping your dose for a couple months and working up to 80mg slowly. as hard as it is remember this is temporary...you will clear up and it will be so worth it when you finish your course

Share this post


Link to post
Share on other sites

Do not feel discouraged. So many people say that you should be clear on accutane by a certain time period; however, this is just not true. It is different for every person. I broke out for about 4 months while on it. I am finished with my course now and am completely clear. It's important to stick with it. The side effects, even though they seem bad at times, were definitely worth the end results. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×